Alert archive / Nebraska / Special Weather Statements in 2019

Special Weather Statement, NWS North Platte, NE

August 8, 2019Garfield County, Wheeler County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 8, 2019, 7:13 PM CDT for Garfield County, Wheeler County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2019, 7:13 PM CDT (00:13 UTC)
Expired
Aug 8, 2019, 8:00 PM CDT
In force
47 min
Issued by
NWS North Platte, NE

Counties Garfield County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 157 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2019-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1829 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

632 
WWUS83 KLBF 090013
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
713 PM CDT Thu Aug 8 2019
 
NEZ010-028-029-090100-
Wheeler NE-Holt NE-Garfield NE-
713 PM CDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR GARFIELD...SOUTHEASTERN HOLT AND
WHEELER COUNTIES UNTIL 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Amelia, or 22 miles northeast of Burwell, moving east
at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bartlett, Ericson,Cumminsville, Four Corners, Pibel Lake State 
Recreation Area, Buffalo Flats, Goose Lake State Wildlife Management 
Area and Gables.

This includes Highway 281 between mile markers 132 and 164.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4174 9903 4218 9910 4219 9831 4193 9829
      4174 9830
TIME...MOT...LOC 0012Z 267DEG 27KT 4207 9891 

$$

Jacobs

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 8, 6:23 PM CDT, 50 minutes earlier.

Area forecast discussion, Aug 8, 6:23 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
623 PM CDT Thu Aug 8 2019

.SHORT TERM...(This evening through Friday night)
Issued at 153 PM CDT Thu Aug 8 2019

Thunderstorm chances tonight are a blend of the RAP, HRRR, HREF,
NAMdng and model consensus shifted north about 50 miles. This places
a 50 percent chance of thunderstorms across the Sandhills which
lines up with radar and satellite trends showing a disturbance
aimed at that region. Sfc analysis shows a weak frontal boundary
from roughly KCDR-KTIF-KBBW for sfc focus.

The deep layer shear is quite strong with winds of 40-50kts in the
400-300mb level and high values of SBCAPE around 4000 J/KG should
support a few briefly severe storms capable of large hail and wind
damage. Winds at 500mb are weak at just 20 kts. Precipitable water
increases to around 1.50 inches supporting a locally heavy rainfall
threat.

The models are fairly quiet Friday afternoon with just an isolated
strong storm or two forming on the Cheyenne divide in Nebraska. The
models show this activity dropping due-south into Colorado. Just an
isolated POP is in place across parts of wrn and ncntl Nebraska. The
the area of concern for storm development might be northwest
Nebraska and swrn SD where the NAM and HREF show a dryline bulge
developing late in the afternoon.

.LONG TERM...(Saturday through Thursday)
Issued at 153 PM CDT Thu Aug 8 2019

The SREF and GFS ensemble output continue to show a subtropical
disturbance crossing Nebraska Saturday night. The deterministic
models such as the NAM, GFS, GEM and ECM show the same but the
precip location varies from nrn KS to Nebraska. Precipitable water
will be very high for this event approaching 2.00 inches across wrn
Nebraska which would certainly support heavy rainfall depending on
the track of the upper level support. The forecast is for a 40-50
percent rain chance and later forecasts may include the mention of
locally heavy rainfall.

The flow aloft orients more southwest to northeast Saturday and
beyond as the subtropical ridge across NM-TX migrates east toward LA-
AR. At the same time, an upper level low moves into the Pacific
Northwest. The models show the deep subtropical moisture being
shunted south and east of Nebraska Monday or Tuesday and this should
draw drier and cooler air south from Canada. The model consensus is
in good agreement showing dew points falling into the 50s to around
60 Tuesday. One or more significant rain events is possible Sunday
and Monday before the atmosphere dries out.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 623 PM CDT Thu Aug 8 2019

Scattered thunderstorms with significant reductions in visibility
continue early the evening across portions of west central
Nebraska. The activity is shown to be largely diurnally driven, so
most of the activity should be over by 06z tonight. That being
said, the latest HRRR is developing a complex across northwest
Nebraska and carries it through KVTN after sunrise. Not sure about
this, but with the numerous outflow boundaries across the
Sandhills it cannot be discounted. We will monitor and update if
needed. Otherwise, expect a increase in wind speeds after 13z at
KVTN.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...CDC
LONG TERM...CDC
AVIATION...Jacobs
Hazardous weather outlook, Aug 8, 3:17 PM CDT, 3 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
317 PM CDT Thu Aug 8 2019

NEZ004>010-022>029-035>038-056>059-069>071-094-092030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
317 PM CDT Thu Aug 8 2019 /217 PM MDT Thu Aug 8 2019/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms will continue to affect parts of western
and north central Nebraska through tonight. A few of the storms
will be capable of producing strong winds and large hail,
primarily south of Highway 2. Torrential rainfall may also lead
to localized flooding.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Near daily thunderstorm chances exist into the middle of next
week. A marginal risk of severe weather is in place for Friday
evening for hail, wind, and torrential rainfall. Refer to later
forecasts regarding severe potential beyond Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening and tonight, mainly
for areas south of Highway 2. Reports of hail, wind, and flooding
are appreciated.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

DS

In the hours before

Local storm report, Aug 8, 5:33 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 PM CDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HEAVY RAIN       NORTH PLATTE            41.13N 100.77W
08/08/2019  M3.10 INCH       LINCOLN            NE   TRAINED SPOTTER

            CURB TO CURB FLOODING ON FRONT STREET

&&

CCOLE
Special weather statement, Aug 8, 5:45 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service North Platte NE
445 PM MDT Thu Aug 8 2019

NEZ004-022-023-082330-
Sheridan NE-Grant NE-Garden NE-
445 PM MDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT...NORTHEASTERN
GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 530 PM MDT...

At 445 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Ellsworth, or 36 miles east of Alliance. This
storm was nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Dominick Lake, Swede Lake, Bingham, Kincaid Lake and Wild Horse
Flats.

This includes Highway 2 between mile markers 121 and 134.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4193 10231 4209 10222 4195 10174 4177 10182
TIME...MOT...LOC 2245Z 274DEG 3KT 4200 10217

Snively
Special weather statement, Aug 8, 5:57 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
557 PM CDT Thu Aug 8 2019

NEZ071-082345-
Frontier NE-
557 PM CDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRONTIER COUNTY UNTIL 645
PM CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockville, or near Curtis, moving southeast at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Curtis, Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom and Dancing Leaf Earth Lodge.

LAT...LON 4039 10056 4063 10061 4069 10032 4040 10009
      4038 10009 4038 10010
TIME...MOT...LOC 2257Z 323DEG 19KT 4057 10046

Snively
Special weather statement, Aug 8, 6:18 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
618 PM CDT Thu Aug 8 2019

NEZ028-029-090000-
Wheeler NE-Garfield NE-
618 PM CDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GARFIELD AND
SOUTHWESTERN WHEELER COUNTIES UNTIL 700 PM CDT...

At 618 PM CDT, Doppler radar was tracking strong thunderstorms
extending from near Calamus Reservoir State Recreation Area to near
Ericson. These storms were nearly stationary.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Burwell, Bartlett, Ericson, Virginia Smith Dam, Pibel Lake State
Recreation Area, Deverre and Homestead Knolls Campground.

This includes Highway 281 between mile markers 132 and 141.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4174 9921 4193 9922 4188 9843 4174 9844
TIME...MOT...LOC 2318Z 233DEG 1KT 4186 9916 4177 9861

Snively
Special weather statement, Aug 8, 6:30 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service North Platte NE
630 PM CDT Thu Aug 8 2019

NEZ005-008-009-025>027-094-090015-
Brown NE-Loup NE-Eastern Cherry NE-Rock NE-Western Cherry NE-
Thomas NE-Blaine NE-
630 PM CDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CHERRY...SOUTHWESTERN
ROCK...NORTHWESTERN LOUP...SOUTHERN BROWN...NORTHERN BLAINE AND
NORTHEASTERN THOMAS COUNTIES UNTIL 715 PM CDT/615 PM MDT/...

At 629 PM CDT/529 PM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 14 miles south of Medicine
Lake to 12 miles west of Rose. Movement was east at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Brewster, Purdum, Brownlee, Elsmere, Fox Bayou, Highway 97 crossing
the North Loup River, Speckel Meir Lake, Almeria Meadow State
Wildlife Management Area, Hawley Flats, Willow Lake State Wildlife
Management Area, Highway 83 crossing the North Loup River, Marsh
Flat, Round Lake, Koshopah, Giant Hill, and Sevenmile Hill.

This includes the following highways...
 Highway 183 between mile markers 148 and 153.
 Highway 61 between mile markers 186 and 193.
 Highway 97 between mile markers 79 and 99.
 Highway 83 between mile markers 157 and 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4237 10175 4189 9966 4215 9945 4261 10166
TIME...MOT...LOC 2329Z 292DEG 12KT 4251 10148 4212 9976

Snively
Special weather statement, Aug 8, 7:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
713 PM CDT Thu Aug 8 2019

NEZ010-028-029-090100-
Wheeler NE-Holt NE-Garfield NE-
713 PM CDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR GARFIELD...SOUTHEASTERN HOLT AND
WHEELER COUNTIES UNTIL 800 PM CDT...

At 712 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Amelia, or 22 miles northeast of Burwell, moving east
at 30 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Bartlett, Ericson,Cumminsville, Four Corners, Pibel Lake State
Recreation Area, Buffalo Flats, Goose Lake State Wildlife Management
Area and Gables.

This includes Highway 281 between mile markers 132 and 164.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4174 9903 4218 9910 4219 9831 4193 9829
      4174 9830
TIME...MOT...LOC 0012Z 267DEG 27KT 4207 9891

Jacobs

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 9:12 PM CDTAreal Flood AdvisoryLBFKeith, Perkins3 hr
Aug 8, 10:05 PM CDTFlash Flood WarningLBFKeith, Perkins6 hr

Nearby

Special Weather Statements in Nebraska, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.